Purpose: To report a case of bilateral drug (ipilimumab)-induced vitritis, choroiditis, and serous retinal detachments suggestive of Vogt-Koyanagi-Harada syndrome. Methods: This is a single case report. Results: A 43-year-old woman with metastatic melanoma reported a 1-day history of blurry vision after starting a phase 1 clinical trial of ipilimumab, a cytotoxic T lymphocyte- associated antigen 4 blocker, 2 weeks before presentation. Fundus examination of both eyes showed bilateral serous detachments with associated vitritis and choroiditis. Optical coherence tomography confirmed the presence of serous detachments, and fluorescein angiography demonstrated multiple areas of pinpoint leakage at the level of the retinal pigment epithelium. Treatment with high-dose corticosteroids led to a rapid improvement in vision and resolution of her serous detachments. Ten weeks after initial presentation, the patient developed vitiligo and poliosis. Conclusion: Vogt-Koyanagi-Harada syndrome is a bilateral granulomatous panuveitis associated with dermatologic, neurologic, and audiologic manifestations of yet an unclear pathogenesis. To our knowledge, we report the first case of ipilimumab treatment resulting in the acute presentation of bilateral vitritis, choroiditis, and serous detachments suggestive of Vogt-Koyanagi-Harada syndrome, which has particular significance because it may corroborate previous research attempting to elucidate the underlying mechanism of the disease.
- Cytotoxic T lymphocyte-associated antigen 4 blocker
- Vogt-Koyanagi-Harada syndrome
ASJC Scopus subject areas